Aa
A
A
A
Close
Ask a Pharmacist Forum
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Avatar universal

Seroquel and facial tics

I was prescribed Seroquel at 50 mg dosage in September of 2009 for insomnia.  While Seroquel helped me to fall asleep fast, I began suffering from what seemed to be sleep deprivation.  In May of 2010, I began gradually weaning myself off the Seroquel in order to determine if the med was causing my sleep deprived state.  When I was down to 6 mg I developed a rebound of insomnia, and due to desperation and school finals, I increased my dosage of Seroquel abruptly.  Within just a few days I began to develop a facial tic (hard blinking of right eye).  

Since this time, I called my doctor, who indicated that the tics were likely not due to the Seroquel as they are rare, although I have read otherwise.  I have continued to decrease my dosage gradually and am now completely done with the Seroquel (past three days).  However, my tics have gotten worse and have progressed from not only the right eye blinking, but to nose twitching, lip pursing, and teeth clenching.  

I am very worried about this, as I have read these are signs of Tardive Dyskinesia.  However, I have also read that these tics can occurr as withdrawal symptoms.  My doctor doesn't seem to feel there is any need for concern, but after nearly two months of this I am very worried as the tics are getting worse and not better as I had hoped.  I also have persistent headaches and eye pain due to the constant straining of the muscles around my eye.  :(

I am hoping for some qualified clarification on this issue!

Thanks in advance!
1 Responses
639831 tn?1223066680
MEDICAL PROFESSIONAL
Tardive dyskinesia (TD), a potentially irreversible syndrome characterized by involuntary, dyskinetic movements, may develop in patients treated with antipsychotic drugs. Involuntary orofacial movements (tongue, mouth, jaw, eyelids, or face) or choreoathetoid movements in the extremities may occur. It is believed that the likelihood of developing TD increases with prolonged treatment and cumulative doses. The incidence of TD with use of Seroquel is unknown; however, it is believed that this drug has a low chance for producing TD. I would wait and see if the symptoms go away now that you've stopped taking it. If you don't improve in the next few days contact your doctor again, or find a new one that will listen to your concerns.
Popular Resources
In this unique and fascinating report from Missouri Medicine, world-renowned expert Dr. Raymond Moody examines what really happens when we almost die.
Think a loved one may be experiencing hearing loss? Here are five warning signs to watch for.
When it comes to your health, timing is everything
We’ve got a crash course on metabolism basics.
Learn what you can do to avoid ski injury and other common winter sports injury.
Here are the pros and cons of the top fad diets and weight loss plans of the year.